CC BY-NC-ND 4.0 · Laryngo-Rhino-Otol 2018; 97(S 02): S312
DOI: 10.1055/s-0038-1640794
Poster
Plastische Chirurgie: Plastic Surgery
Georg Thieme Verlag KG Stuttgart · New York

Adverse event of hyaluronic acid filler injections – two case reports

C Langer
1  Klinik für HNO-Heilkunde, Kopf-/Halschirurgie, Gießen
,
C Wittekindt
2  Klinik für HNO-Heilkunde, Kopf-/Halschirurgie, Universität Gießen, Gießen
› Author Affiliations
Further Information

Publication History

Publication Date:
18 April 2018 (online)

  

Introduction:

Hyaluronic acid is used as therapeutical agent in osteoarthritis, furthermore it is used as dermal filler in cosmetic surgery.

Intradermal injections with hyaluronic acid are assumed to be safe and low of adverse effects.

Methods:

We present two cases of women who had a cosmetic hyaluronic acid injection some years ago in the cheek region. They showed a bilateral nodule in the hyaluronic acid treated region without inflammatory signs, which was first assumed to be a sialadenosis.

Within further diagnostics sonography showed liquid subdermal areas without contact to the salivary glands. MRI-examination showed equal results.

Results:

At first diagnostic puncture of the cysts was performed and few milliliters of opaque secretion could be send to cytological examination. There was found granulocytes, protein parts and foreign-body giant cells, so the cystic lesions were therefore interpreted as pseudocystic encapsulation as late adverse event of the hyaluronic acid injection.

Multiple punctures of the liquid were performed and reduced the cysts to a tolerable minimum.

Conclusions:

Pseudocystic encapsulations as late adverse event of an aesthetic treatment with injected hyaluronic acid can be a diagnostic and therapeutic challenge.